Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 206, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at May 9, 2024, 7:38 AM EDT for Dade County, Georgia; Hamilton County, Tennessee. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- May 9, 2024, 7:38 AM EDT (11:38 UTC)
- Expired
- May 10, 2024, 11:28 AM EDT
- In force
- 28 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dade County, GA, Hamilton County, TN
The river
Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 15.41 ft at May 9, 2024, 10:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
439
WGUS42 KFFC 091138
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
738 AM EDT Thu May 9 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...Tennessee...
Lookout Creek near New England affecting Dade and Hamilton
Counties.
For the Lookout Creek...including Flintstone, New England...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC083-TNC065-100000-
/O.NEW.KFFC.FL.W.0206.240509T1138Z-240510T1700Z/
/ENGG1.1.ER.240509T1138Z.240509T1800Z.240510T1054Z.NO/
738 AM EDT Thu May 9 2024
...FLOOD WARNING IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Lookout Creek near New England.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 13 feet, Minor flooding expands along Sells Lane in
Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. All these roads will be closed. Also minor flooding
expands much further downstream as the creek crosses the Tennessee
border into the Tiftonia area.
* ADDITIONAL DETAILS...
- At 7:15 AM EDT Thursday the stage was 11.5 feet and rising.
- Forecast...The river is expected to rise above flood stage
this morning to a crest of 13.5 feet this afternoon. It will
then fall below flood stage tomorrow morning.
- Flood stage is 12 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$5 follow-up statements
470
WGUS82 KFFC 091603
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1203 PM EDT Thu May 9 2024
...The Flood Warning continues for the following rivers in Georgia...
Tennessee...
Lookout Creek near New England affecting Hamilton and Dade
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC083-TNC065-100415-
/O.EXT.KFFC.FL.W.0206.000000T0000Z-240510T1630Z/
/ENGG1.1.ER.240509T1138Z.240509T1800Z.240510T1030Z.NO/
1203 PM EDT Thu May 9 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding will continue.
* WHERE...Lookout Creek near New England.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 15 feet, Minor flooding continues to expand along
Sells Lane in Trenton...Mason Road near Rising Fawn...and Creek
Road near New England. These roads and other roads with creeks
flowing into Lookout Creek will flood causing the roads to be
closed. The water will be a few feet deep on portions of these
roads. Also minor flooding will continue to expand downstream as
the creek crosses the Tennessee border into the Tiftonia area.
* ADDITIONAL DETAILS...
- At 11:15 AM EDT Thursday the stage was 13.3 feet and rising
slowly.
- Forecast...The river is expected to rise to a crest of 14.5
feet this afternoon. It will then fall below flood stage
tomorrow morning.
- Flood stage is 12 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$838
WGUS82 KFFC 100132
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
932 PM EDT Thu May 9 2024
...The Flood Warning is extended for the following rivers in
Tennessee...Georgia...
Lookout Creek near New England affecting Hamilton and Dade
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
&&
GAC083-TNC065-101345-
/O.EXT.KFFC.FL.W.0206.000000T0000Z-240510T1700Z/
/ENGG1.1.ER.240509T1138Z.240510T0100Z.240510T1912Z.NO/
932 PM EDT Thu May 9 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY FRIDAY AFTERNOON...
* WHAT...Minor flooding is occurring.
* WHERE...Lookout Creek near New England.
* WHEN...Until early Friday afternoon.
* IMPACTS...At 15 feet, Minor flooding continues to expand along
Sells Lane in Trenton, Mason Road near Rising Fawn, and Creek Road
near New England. These roads and other roads with creeks flowing
into Lookout Creek will flood causing the roads to be closed. The
water will be a few feet deep on portions of these roads. Also
minor flooding will continue to expand downstream as the creek
crosses the Tennessee border into the Tiftonia area.
* ADDITIONAL DETAILS...
- At 9:15 PM EDT Thursday the stage was 15.4 feet.
- Forecast...The river is expected to fall below flood stage
Friday afternoon and continue falling to 5.5 feet Tuesday
evening.
- Flood stage is 12 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$243
WGUS82 KFFC 100903
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
503 AM EDT Fri May 10 2024
...The Flood Warning is extended for the following rivers in
Tennessee...Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties.
For the Lookout Creek...including Flintstone, New England...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
&&
GAC083-TNC065-102100-
/O.EXT.KFFC.FL.W.0206.000000T0000Z-240511T0112Z/
/ENGG1.1.ER.240509T1138Z.240510T0215Z.240510T1912Z.NO/
503 AM EDT Fri May 10 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Lookout Creek near New England.
* WHEN...Until late this evening.
* IMPACTS...At 15 feet, Minor flooding continues to expand along
Sells Lane in Trenton...Mason Road near Rising Fawn...and Creek
Road near New England. These roads and other roads with creeks
flowing into Lookout Creek will flood causing the roads to be
closed. The water will be a few feet deep on portions of these
roads. Also minor flooding will continue to expand downstream as
the creek crosses the Tennessee border into the Tiftonia area.
* ADDITIONAL DETAILS...
- At 4:15 AM EDT Friday the stage was 14.7 feet and falling.
- Forecast...The river is expected to fall below flood stage
late this afternoon.
- Flood stage is 12 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$574
WGUS82 KFFC 101327
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
927 AM EDT Fri May 10 2024
...The Flood Warning continues for the following rivers in
Tennessee...Georgia...
Lookout Creek near New England affecting Hamilton and Dade
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
&&
GAC083-TNC065-102100-
/O.EXT.KFFC.FL.W.0206.000000T0000Z-240510T2046Z/
/ENGG1.1.ER.240509T1138Z.240510T0215Z.240510T1446Z.NO/
927 AM EDT Fri May 10 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS AFTERNOON...
* WHAT...Minor flooding is occurring.
* WHERE...Lookout Creek near New England.
* WHEN...Until late this afternoon.
* IMPACTS...At 13 feet, Minor flooding expands along Sells Lane in
Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. All these roads will be closed. Also minor flooding
expands much further downstream as the creek crosses the Tennessee
border into the Tiftonia area.
* ADDITIONAL DETAILS...
- At 9:15 AM EDT Friday the stage was 12.8 feet and falling.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:15 AM EDT Friday was 15.4 feet.
- Forecast...The river is expected to fall below flood stage
late this morning and continue falling to 4.7 feet Wednesday
morning.
- Flood stage is 12 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$666
WGUS82 KFFC 101528
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1128 AM EDT Fri May 10 2024
...The Flood Warning is cancelled for the following rivers in
Tennessee...Georgia...
Lookout Creek near New England affecting Hamilton and Dade
Counties.
GAC083-TNC065-101630-
/O.CAN.KFFC.FL.W.0206.000000T0000Z-240510T1528Z/
/ENGG1.1.ER.240509T1138Z.240510T0215Z.240510T1442Z.NO/
1128 AM EDT Fri May 10 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Lookout Creek near New England.
* ADDITIONAL DETAILS...
- At 11:15 AM EDT Friday the stage was 11.7 feet and falling.
- Forecast...The river is expected to fall to 4.7 feet
Wednesday morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 9, 7:26 AM EDT, 12 minutes earlier.
Area forecast discussion, May 9, 7:26 AM EDT, 12 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 726 AM EDT Thu May 9 2024 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Friday) Issued at 335 AM EDT Thu May 9 2024 Active weather anticipated again today as a second MCS moves through the CWA. Early morning convection (MCS #1) is moving off to the east. MCS #2 is currently winding up across western TN. This system will advance eastward through the overnight hours and move through the CWA today. Models have been fairly consistent on the timing of this system over the last couple of days. The MCS should approach the far NW corner of the CWA around 10-12Z and then continue southward. The far northern portion of the outlook area should be well worked over as the MCS approaches, but a few strong storms with isolated severe storms will continue to be possible. As the MCS moves south of the north GA mtns, the potential for severe weather will increase fairly rapidly as this area is not worked over and there will be plenty of moisture and instability to work with. In addition, plenty of deep layer shear will be present and lapse rates remain impressively steep. Damaging wind gusts, large hail and a few tornadoes will all be possible. The MCS should travel southward across the entire CWA through the early afternoon hours. The models are progging a late period MCS (MCS #3) approaching from the west late tonight/every early Friday. The HRRR seems to be the most reasonable hi-res model regarding this convective complex. There will likely be some timing changes and some slight track adjustments, but do think the bulk of strong/severe storms with this system could remain south of the CWA. The entire CWA should be well worked over from the MCS (#2) from earlier in the day. Not sure if the atmos across the southern quarter of the CWA will have enough time to recover for strong/severe thunderstorms. However, due to the uncertainty regarding these types of systems, will leave in some higher pops in that area. Can't rule out the potential for strong and/or isolated storms in that area, but the potential should be low during the early morning hours. The early morning MCS (#1) has produced some locally heavy rainfall across northern portions of the CWA. Radar estimates/observations show some 3"-4" amounts across far NW GA...with a axis of 1"-2" extending further eastward. The second MCS is expected to be a fast mover, but will be capable of producing additional locally heavy rainfall. Will hold off issuing a FFA at this time, but do expect locally higher amounts of rainfall. NListemaa && .LONG TERM... (Friday night through Wednesday) Issued at 335 AM EDT Thu May 9 2024 Previous Discussion Below A brief period of dry and slightly cooler weather is expected this weekend as we return to northwest flow aloft. Rain chances look to return to the region next week as another low pressure system developing in the Southern Plains moves eastward. 07 && .AVIATION... (12Z TAFS) Issued at 632 AM EDT Thu May 9 2024 Convective complex will move through during the early part of the day. The timing may be an hour or so later than previous forecasts, but there has been a steady uptick of storms out ahead of the main line. Will keep the tempo as is, but it may have to be extended. Winds will remain on the west side. //ATL Confidence...12Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 65 82 52 77 / 20 20 0 0 Atlanta 66 80 54 76 / 20 20 0 0 Blairsville 58 72 45 69 / 10 10 0 10 Cartersville 62 79 49 76 / 10 10 0 0 Columbus 69 84 57 80 / 60 50 0 0 Gainesville 64 79 53 75 / 10 10 0 0 Macon 69 84 56 79 / 30 30 0 0 Rome 63 79 51 76 / 10 10 0 0 Peachtree City 65 83 52 78 / 20 20 0 0 Vidalia 71 82 60 80 / 30 60 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....07 AVIATION...NListemaa
Hazardous weather outlook, May 9, 5:42 AM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 542 AM EDT Thu May 9 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-100945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 542 AM EDT Thu May 9 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Thunderstorms are currently pushing eastward across North GA with another round of storms expected to move in from TN just before daybreak. These storms are expected to produce damaging wind gusts, large hail, frequent lightning strikes, and locally heavy rainfall. Isolated tornadoes will also be possible. The line of storms moving into N GA will continue to push south through this afternoon bringing storms to the entire area. A Tornado Watch is in effect for North and most of central GA 1 pm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... A third round of storms is expected to move into the area late tonight through Friday morning. These storms are expected to continue across central GA through Fri afternoon before things clear out for the weekend. Will see another round of storms as a frontal system moves into the area Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, May 9, 2:45 AM EDT, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
245 AM EDT Thu May 9 2024
GAZ014-022>025-034-035-090730-
Banks GA-Hall GA-Jackson GA-Dawson GA-Barrow GA-Forsyth GA-
Gwinnett GA-
245 AM EDT Thu May 9 2024
...A strong thunderstorm will impact portions of northwestern Barrow,
northern Forsyth, northeastern Gwinnett, southwestern Banks,
southeastern Dawson, Hall and central Jackson Counties through 330 AM
EDT...
At 245 AM EDT, a strong thunderstorm was over Oscarville, or 8 miles
southwest of Gainesville, moving southeast at 30 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Gainesville, Winder, Jefferson, Commerce, Cumming, Sugar Hill,
Buford, Braselton, Flowery Branch, Oakwood, Maysville, Hoschton,
Pendergrass, Gillsville, Talmo, Rest Haven, Candler, Drew, Chateau
Elan, and Buford Dam-Lake Lanier Parks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 400 AM EDT for north central
and northeastern Georgia.
&&
LAT...LON 3422 8342 3400 8374 3421 8424 3444 8396
TIME...MOT...LOC 0645Z 297DEG 28KT 3423 8396
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 9, 4:23 AM EDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
423 AM EDT Thu May 9 2024
GAZ025-034-035-037-047-090900-
Jackson GA-Walton GA-Barrow GA-Gwinnett GA-Oconee GA-
423 AM EDT Thu May 9 2024
...A strong thunderstorm will impact portions of northwestern Oconee,
Barrow, northeastern Gwinnett, northeastern Walton and southwestern
Jackson Counties through 500 AM EDT...
At 423 AM EDT, a strong thunderstorm was over Dacula, or 7 miles
northeast of Lawrenceville, moving east at 25 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lawrenceville, Winder, Auburn, Dacula, Statham, Arcade, Bogart,
Bethlehem, Carl, Fort Yargo State Park, Bold Springs, County Line,
Harbin, Russell, Gratis, and Hog Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3406 8352 3385 8355 3392 8398 3408 8395
TIME...MOT...LOC 0823Z 282DEG 23KT 3400 8387
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 9, 4:44 AM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
444 AM EDT Thu May 9 2024
GAZ025-035>038-047-090930-
Jackson GA-Walton GA-Barrow GA-Oglethorpe GA-Clarke GA-Oconee GA-
444 AM EDT Thu May 9 2024
...A strong thunderstorm will impact portions of Oconee, southeastern
Barrow, Clarke, northeastern Walton, southeastern Jackson and
Oglethorpe Counties through 530 AM EDT...
At 444 AM EDT, a strong thunderstorm was over Bogart, or 9 miles
northwest of Watkinsville, moving east at 50 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Watkinsville, Lexington, Athens, Statham, Arcade, Winterville,
Bogart, Crawford, North High Shoals, Arnoldsville, Bishop, Maxeys,
Whitehall, Athens-Clarke County, Stephens, Westgate Park, Smithonia,
Beechwood Hills, Oconee Heights, and Eastville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3380 8297 3379 8298 3377 8298 3369 8300
3370 8302 3371 8305 3371 8308 3381 8349
3382 8350 3381 8351 3385 8368 3407 8356
3403 8333 3400 8328 3401 8323 3400 8322
3401 8320 3396 8293
TIME...MOT...LOC 0844Z 281DEG 45KT 3393 8355
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHLocal storm report, May 9, 6:27 AM EDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
627 AM EDT Thu May 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 AM Tstm Wnd Dmg 1 E Lakeview 34.98N 85.25W
05/09/2024 Catoosa GA Emergency Mngr
EM reports tree down on Lakeview Dr near
Greens Lake Rd.
&&Local storm report, May 9, 6:28 AM EDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
628 AM EDT Thu May 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM Tstm Wnd Dmg 1 NNW Boynton 34.93N 85.19W
05/09/2024 Catoosa GA Emergency Mngr
EM reports power lines down at Pine Grove Rd
and Battlefield Pkwy.
&&Special weather statement, May 9, 7:29 AM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
729 AM EDT Thu May 9 2024
GAZ014>016-023>025-091200-
Banks GA-Hall GA-Jackson GA-Dawson GA-White GA-Lumpkin GA-
729 AM EDT Thu May 9 2024
...Strong thunderstorms will impact portions of southeastern Lumpkin,
Banks, southern White, southeastern Dawson, northern Hall and
northeastern Jackson Counties through 800 AM EDT...
At 729 AM EDT, a line of strong thunderstorms was along a line
extending from near Sautee to near Garland to near Silver City, and
moving east at 50 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Gainesville, Commerce, Cleveland, Homer, Lula, Maysville, Clermont,
Gillsville, Pinefield Crossroads, Mossy Creek, Murrayville, Garland,
Leaf, Hollingsworth, and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 100 PM EDT for north central
and northeastern Georgia.
&&
LAT...LON 3461 8364 3458 8364 3455 8362 3451 8367
3444 8362 3449 8354 3446 8340 3442 8338
3432 8339 3427 8334 3425 8334 3421 8337
3420 8340 3419 8340 3440 8412 3449 8395
3462 8388
TIME...MOT...LOC 1129Z 271DEG 52KT 3464 8367 3449 8385 3437 8413
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:57 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 48 min |
| May 8, 9:07 PM EDT | Special Weather Statement | FFC | Dade | 23 min |
| May 8, 9:14 PM EDT | Tornado Warning | FFC | Dade, Walker | 31 min |
| May 8, 9:41 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker, Whitfield | 49 min |
| May 8, 9:59 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 31 min |
| May 8, 10:07 PM EDT | Tornado Warning | FFC | Dade, Walker | 23 min |
| May 8, 10:25 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 65 min |
| May 8, 10:27 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Gordon, Walker, Whitfield | 48 min |
| May 8, 10:30 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 30 min |
| May 8, 10:43 PM EDT | Tornado Warning | FFC | Gilmer, Murray, Whitfield | 32 min |
| May 8, 10:51 PM EDT | Tornado Warning | FFC | Murray, Walker, Whitfield | 24 min |
| May 8, 11:01 PM EDT | Flash Flood Warning | FFC | Catoosa, Murray, Walker, Whitfield | 6 hr |
| May 8, 11:11 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Murray | 64 min |
| May 8, 11:13 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Murray, Walker, Whitfield | 62 min |
| May 8, 11:16 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Union | 44 min |
| May 8, 11:16 PM EDT | Tornado Warning | FFC | Gilmer, Murray, Whitfield | 22 min |
| May 8, 11:31 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 29 min |
| May 8, 11:56 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Towns, Union | 49 min |
| May 8, 11:58 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Lumpkin, Union | 47 min |
| May 9, 12:02 AM EDT | Flash Flood Warning | FFC | Gilmer, Murray | 6 hr |
| May 9, 12:02 AM EDT | Flash Flood Warning | FFC | Murray, Whitfield | 8 hr |
| May 9, 12:10 AM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray | 50 min |
| May 9, 12:27 AM EDT | Tornado Warning | FFC | Chattooga, Walker | 48 min |
| May 9, 12:32 AM EDT | Severe Thunderstorm Warning | FFC | Dawson, Hall, Lumpkin, Union, White | 43 min |
| May 9, 12:51 AM EDT | Flash Flood Warning | FFC | Gilmer, Murray | 8 hr |
| May 9, 12:52 AM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Pickens | 38 min |
| May 9, 1:05 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall | 40 min |
| May 9, 1:06 AM EDT | Severe Thunderstorm Warning | FFC | Gordon, Walker, Whitfield | 39 min |
| May 9, 1:25 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 50 min |
| May 9, 1:43 AM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray, Whitfield | 32 min |
| May 9, 1:49 AM EDT | Special Weather Statement | FFC | Banks, Hall, Madison | 56 min |
| May 9, 2:11 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Walker | 49 min |
| May 9, 2:18 AM EDT | Special Weather Statement | FFC | Dawson, Forsyth | 27 min |
| May 9, 2:42 AM EDT | Flash Flood Warning | FFC | Dawson, Gilmer, Gordon, Lumpkin, Murray, Pickens and 1 more | 7 hr |
| May 9, 2:45 AM EDT | Special Weather Statement | FFC | Forsyth, Hall, Jackson | 45 min |
| May 9, 2:53 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Forsyth, Hall, Jackson | 52 min |
| May 9, 3:18 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Madison, Oconee, Oglethorpe | 42 min |
| May 9, 3:52 AM EDT | Severe Thunderstorm Warning | FFC | Madison, Oglethorpe, Wilkes | 38 min |
| May 9, 4:10 AM EDT | River Flood Warning | FFC | Whitfield | 92 min |
| May 9, 4:14 AM EDT | River Flood Warning | FFC | Gilmer | 7 hr |
| May 9, 4:23 AM EDT | Special Weather Statement | FFC | Barrow | 37 min |
| May 9, 4:25 AM EDT | River Flood Warning | FFC | Gilmer | 9 hr |
| May 9, 4:30 AM EDT | River Flood Warning | FFC | Gilmer | 10 hr |
| May 9, 4:38 AM EDT | River Flood Warning | FFC | Whitfield | 42 hr |
| May 9, 4:44 AM EDT | Special Weather Statement | FFC | Clarke, Oconee, Oglethorpe | 46 min |
| May 9, 5:10 AM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oglethorpe, Wilkes | 38 min |
| May 9, 5:35 AM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 40 min |
| May 9, 5:43 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker, Whitfield | 62 min |
| May 9, 6:16 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray, Union | 44 min |
| May 9, 6:31 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Murray, Walker, Whitfield | 44 min |
| May 9, 6:42 AM EDT | River Flood Warning | FFC | Murray | 13 hr |
| May 9, 6:55 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Lumpkin, Towns, Union, White | 55 min |
| May 9, 7:01 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Chattooga, Cherokee, Dawson, Floyd, Gilmer and 3 more | 44 min |
| May 9, 7:29 AM EDT | Special Weather Statement | FFC | Banks, Hall | 31 min |
| May 9, 7:33 AM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Gwinnett, Hall | 42 min |
| May 9, 7:42 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, DeKalb, Douglas, Forsyth and 5 more | 48 min |
| May 9, 7:58 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Clarke, Hall, Jackson, Madison | 47 min |
| May 9, 8:01 AM EDT | River Flood Warning | FFC | Gilmer, Pickens | 21 days |
| May 9, 8:24 AM EDT | Special Weather Statement | FFC | DeKalb, Douglas, Fulton | 51 min |
| May 9, 8:33 AM EDT | Special Weather Statement | FFC | Clarke, Madison, Oconee | 27 min |
| May 9, 9:05 AM EDT | Special Weather Statement | FFC | Greene, Oglethorpe, Wilkes | 40 min |
| May 9, 9:06 AM EDT | Special Weather Statement | FFC | Heard | 39 min |
| May 9, 9:59 AM EDT | Special Weather Statement | FFC | Meriwether, Pike | 31 min |
| May 9, 10:10 AM EDT | Special Weather Statement | FFC | Muscogee | 35 min |
| May 9, 10:13 AM EDT | Special Weather Statement | FFC | Glascock, Hancock, Washington | 32 min |
| May 9, 10:36 AM EDT | Severe Thunderstorm Warning | FFC | Talbot, Taylor | 24 min |
| May 9, 10:40 AM EDT | Special Weather Statement | FFC | Harris | 35 min |
| May 9, 10:43 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Talbot | 32 min |
| May 9, 10:54 AM EDT | River Flood Warning | FFC | Chattooga | 20 hr |
| May 9, 11:05 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard | 40 min |
| May 9, 11:16 AM EDT | Severe Thunderstorm Warning | FFC | Crawford, Macon, Peach, Taylor | 29 min |
| May 9, 11:16 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Talbot | 29 min |
| May 9, 11:44 AM EDT | Special Weather Statement | FFC | Houston, Peach | 31 min |
| May 9, 12:08 PM EDT | Special Weather Statement | FFC | Harris, Meriwether | 37 min |
| May 9, 12:12 PM EDT | Special Weather Statement | FFC | Bleckley, Houston | 48 min |
| May 9, 12:20 PM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 42 hr |
| May 9, 12:22 PM EDT | Special Weather Statement | FFC | Schley | 23 min |
| May 9, 12:30 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Marion, Schley, Sumter, Webster | 45 min |
| May 9, 12:32 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Houston, Laurens, Pulaski, Twiggs | 43 min |
| May 9, 12:33 PM EDT | Tornado Warning | FFC | Macon, Marion, Schley, Sumter | 27 min |
Nearby
River Flood Warnings in Georgia, 2024River Flood Warnings in Tennessee, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.